Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Sacramento, CA

June 6, 2008

NWS Sacramento, CA issued this red flag warning at Jun 6, 2008, 2:59 PM PDT. It took effect at Jun 6, 2008, 9:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 2:59 PM PDT (21:59 UTC)
In effect from
Jun 6, 2008, 9:00 PM PDT
Expired
Jun 7, 2008, 4:16 PM PDT
In force
19 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 062159
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
259 PM PDT FRI JUN 6 2008

...NORTH WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL INCREASE
THE FIRE DANGER LATER THIS EVENING THROUGH EARLY SATURDAY EVENING...

A WEAK AND DRY LOW PRESSURE AREA WILL MOVE THROUGH NORTHERN
CALIFORNIA LATER THIS EVENING. BEHIND THIS WEAK SYSTEM NORTHERLY
WINDS WILL INCREASE OVER THE NORTHERN SACRAMENTO VALLEY AND
LOCALLY INTO PARTS OF THE CENTRAL SACRAMENTO VALLEY ALONG THE
WESTERN SIDE OF THE VALLEY. THE WINDS WILL SPREAD SOUTH INTO THE
SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS SATURDAY
MORNING. IN GENERAL WIND SPEEDS WILL BE BETWEEN 10 AND 20 MPH WITH
GUSTS IN THE 20S. LOCALLY SOME WINDS MAY BE HIGHER. IN ADDITION
LOCAL FOOTHILL AREAS WILL SEE AN INCREASE IN FIRE DANGER DUE TO
THE NORTHERLY WINDS AND LOWER RELATIVE HUMIDITIES.


CAZ215-071400-
/O.NEW.KSTO.FW.W.0002.080607T0400Z-080608T0200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
259 PM PDT FRI JUN 6 2008

...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 PM PDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING THE NORTHERN SACRAMENTO VALLEY FOR WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 PM PDT
SATURDAY.

NORTHERLY WINDS WILL INCREASE OVERNIGHT TO BETWEEN 10
AND 20 MPH WITH SOME HIGHER GUSTS. THIS WILL RESULT IN POOR NIGHT
TIME HUMIDITY RECOVERIES. THE WINDS ARE EXPECTED TO CONTINUE ON
SATURDAY UNTIL SATURDAY EVENING WHEN THEY ARE EXPECTED TO TAPER.
DAYTIME MINIMUM HUMIDITY VALUES WILL LOWER TO BETWEEN 8 AND 13
PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ216>219-071400-
/O.NEW.KSTO.FW.W.0002.080607T1600Z-080608T0200Z/
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
259 PM PDT FRI JUN 6 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY FOR 
WIND AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AS WELL AS
THE NORTHERN SAN JOAQUIN VALLEY AND THE DELTA FOR WINDS AND LOW
HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY.

NORTHERLY WINDS WILL FIRST INCREASE LOCALLY ALONG THE WEST SIDE OF
THE CENTRAL SACRAMENTO VALLEY LATER TONIGHT BEFORE SPREADING
THROUGHOUT THE REMAINDER OF THE SACRAMENTO VALLEY AND NORTHERN SAN
JOAQUIN VALLEY SATURDAY MORNING. WINDS WILL GENERALLY INCREASE TO 
BETWEEN 10 AND 20 MPH WITH SOME HIGHER GUSTS. THE WINDS ARE
EXPECTED TO CONTINUE ON SATURDAY UNTIL SATURDAY EVENING WHEN THEY
ARE EXPECTED TO TAPER. DAYTIME MINIMUM HUMIDITY VALUES WILL LOWER
TO BETWEEN 8 AND 18 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

RB
2 follow-up statements
000 
WWUS86 KSTO 071230
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
530 AM PDT SAT JUN 7 2008

...INCREASED FIRE DANGER TODAY IN THE VALLEY AND LOCALLY IN THE
SURROUNDING FOOTHILLS AS GUSTY NORTHERLY WIND COMBINES WITH LOW
HUMIDITY...


CAZ215-080200-
/O.CON.KSTO.FW.W.0002.000000T0000Z-080608T0200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
530 AM PDT SAT JUN 7 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

NORTHERLY WIND OF 12 TO 25 MPH WITH LOCAL GUSTS UP TO 35 MPH ARE EXPECTED.
MINIMUM HUMIDITIES TODAY WILL RANGE FROM AROUND 8 TO 18 PERCENT. THE
COMBINATION OF GUSTY WIND AND LOW HUMIDITIES WILL CONTINUE AN INCREASED
FIRE DANGER OVER THE AREA TODAY. WIND WILL DECREASE THIS AFTERNOON
INTO EARLY EVENING ALLOWING SOME HUMIDITY RECOVERY TONIGHT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

CAZ216>219-080200-
/O.CON.KSTO.FW.W.0002.080607T1600Z-080608T0200Z/
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
530 AM PDT SAT JUN 7 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM PDT THIS EVENING...

NORTHERLY WIND WILL INCREASE OVER THE AREA THIS MORNING TO SPEEDS
OF 12 TO 25 MPH WITH LOCAL GUSTS UP TO 35 MPH. HUMIDITIES ARE
EXPECTED TO LOWER INTO THE TEENS AND SINGLE DIGITS. THIS COMBINATION
OF GUSTY WIND AND LOW HUMIDITY WILL INCREASE THE FIRE DANGER OVER
THE AREA TODAY. WIND WILL DECREASE BY EARLY EVENING ALLOWING SOME
HUMIDITY RECOVERY TONIGHT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 072316
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
416 PM PDT SAT JUN 7 2008

CAZ215>219-080030-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-080608T0200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
416 PM PDT SAT JUN 7 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING. 

WINDS ARE BEGINNING TO DECREASE ACROSS THE AREA LATE THIS
AFTERNOON...AND WILL CONTINUE TO DECREASE THIS EVENING.
THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

SG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 6, 9:30 AM PDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 6, 9:30 AM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PDT FRI JUN 6 2008

.DISCUSSION...
UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST IS FLATTENING THE RIDGE
WHICH HAS BEEN OVER THE AREA. A WEAK COLD FRONT CONTINUES TO GRADUALLY
SHIFT SOUTHWARD THROUGH THE AREA. CURRENT TEMPERATURES IN SACRAMENTO
ARE ABOUT 5 DEGREES COOLER THAN THIS TIME YESTERDAY...AND ARE
SEVERAL DEGREES LOWER ELSEWHERE. TEMPERATURES ARE ON TRACK TO REMAIN
LOWER THROUGH THE DAY...WITH HIGHS IN THE LOW 80S ACROSS THE
VALLEY...WITH IS 5 TO 8 DEGREES LOWER THAN WE SAW YESTERDAY. THE
HIGHS IN THE MOUNTAINS AND FOOTHILLS WILL BE SIMILARLY LOWER WITH
THE COOLER AIRMASS WHICH IS ADVECTING IN...WHICH HAS 850 MB
TEMPERATURES ABOUT 2 C LOWER. WINDS ARE GENERALLY LIGHT THIS MORNING
AS NORTHERLY PRESSURE GRADIENT HAS DECREASED...BUT WILL PICK THIS
AFTERNOON AND BECOME BREEZY WITH GUSTS AS THE GRADIENT INCREASES.
THE GUSTS SHOULD DROP OFF SOME BY THE EARLY EVENING...BUT NORTHERLY
WINDS ARE EXPECTED TO CONTINUE OVERNIGHT INTO SATURDAY. FORECAST
LOOKS ON TRACK...SO NO UPDATES NECESSARY. EK

&&

.AVIATION...
A WEAK DRY COLD FRONT WILL CONTINUE TO DIG ACROSS THE REGION
TODAY...WITH WEST TO NORTHWESTERLY FLOW ALOFT.  AT THE
SURFACE...NORTHWESTERLY WINDS WILL CONTINUE TO DEVELOP BEHIND THE
FRONT...WITH LOCAL GUSTS UP TO 30 KTS POSSIBLE.  GUSTY WINDS SHIFT
TO THE EASTERN FOOTHILLS AND WEST SIDE OF THE SACRAMENTO VALLEY
TONIGHT. VFR CONDS EXPECTED ACROSS THE REGION...WITH JUST A FEW HIGH
CLOUDS POSSIBLE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 6, 5:00 AM PDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT FRI JUN 6 2008

CAZ013>019-063-064-066>069-071400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
500 AM PDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.